Addiction: Substance Abuse Community
Hydrochodone withdrawal suggestions, please.
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Hydrochodone withdrawal suggestions, please.

I've been taking Norco 10/325, 4 times a day, for 2 years, for lower back pain and fibromyalgia. The doctor believes  I'm experiencing more pain than my condition now warrants, and he thinks it would be best for me to try to come off the Norco. Also, the Norco makes me very sleepy; and when I'm late for a pill, the pain starts or gets worse. He doesn't have any good suggestions for me except to do it very slowly. However, he would be willing to support me in any way he could if I found some good ideas. I am hoping for some good suggestions for how to go about this. I'm 72 years old so I probably shouldn't do anything too drastic.
Also, does anyone know why I get so sleepy about 4 hours after I take a pill? (I take them every 6 hours.)
Tags: withdrawal, I need suggestions!, hydrochodone
Blank
Avatar_f_tn
I would just like to encourage you that what you are attempting can be done. My mom, in her late 60's, quit an 8 year habit of 8 Norco 10/325 per day, plus two Opana ER daily. She tapered slowly and then jumped off at 2 per day. There is a condition called Opiod Induced HyperAlgesia, wherein the long term use of opiates actually causes pain by disrupting the limbic system. So,please know that there is a good chance that once you get the drugs out of your body you will very likely experience less pain. I also recently quit opiates and can attest to the truth of this condition. My mom has fibro like you, but I have an undiagnosed pain condition that is severe, and primarily in my feet. After quitting opiates, my pain was reduced by about 50%. So, good luck to you.
3 Comments Post a Comment
Blank
Avatar_f_tn
I would just like to encourage you that what you are attempting can be done. My mom, in her late 60's, quit an 8 year habit of 8 Norco 10/325 per day, plus two Opana ER daily. She tapered slowly and then jumped off at 2 per day. There is a condition called Opiod Induced HyperAlgesia, wherein the long term use of opiates actually causes pain by disrupting the limbic system. So,please know that there is a good chance that once you get the drugs out of your body you will very likely experience less pain. I also recently quit opiates and can attest to the truth of this condition. My mom has fibro like you, but I have an undiagnosed pain condition that is severe, and primarily in my feet. After quitting opiates, my pain was reduced by about 50%. So, good luck to you.
Blank
Avatar_f_tn
Thank you for your encouraging reply. Do you know how many pills  your mom reduced a day, and for how many days at that level, before reducing again? I don't know if I should cut the pills into little slivers. My next prescription will be 5/325's so I can split them better. Also, I think you are probably right about my pain increase.
Blank
Avatar_f_tn
my mom reduced by one pill per month, with the exception of the first month, where she reduced from 8 to 6. Well, let me back up. First, she got off of the Opana (which is the stronger drug, a Schedule 2) and then she addressed the Norco. It sounds like your doctor is willing to work with you so ask him/her to do whatever you feel you can handle. We're not supposed to give tapering instructions on here, so I can't really say much except to tell you what my mom did. She had many painful health situations working against her, and she still did it. It was impressive. Stick around here, many others will chime in soon. It's slow because it's Saturday night. Wish you the best.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
7 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Addiction Answerers
480448_tn?1397235344
Blank
nursegirl6572
PA
4113881_tn?1390588112
Blank
ActingBrandNew
Torrance, CA
2083449_tn?1381358308
Blank
Sonrissa
NV
3092482_tn?1383176848
Blank
weaver71
CA
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
1970885_tn?1385151576
Blank
kyle505
Sacramento, CA